Alert archive / New Hampshire / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 11, 2019, 11:27 PM EDT for Grafton County, New Hampshire. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2019, 11:27 PM EDT (03:27 UTC)
- Expired
- Jul 12, 2019, 4:15 AM EDT
- In force
- 5 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Grafton County, NH
The radar
The Portland,ME radar (KGYX), 132 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 11:35 PM EDT | FLASH FLOOD | 1 Ene Canaan, NH | ROUTE 118 CLOSED AT CARDIGAN MOUNTAIN ROAD DUE TO WATER OVER THE ROADWAY. |
| Jul 11, 11:45 PM EDT | FLASH FLOOD | 3 Wnw Plymouth, NH | YEATON ROAD CLOSED DUE TO WATER OVER THE ROADWAY. |
| Jul 12, 12:00 AM EDT | HEAVY RAIN 2.5 | 2 Wnw Canaan, NH | |
| Jul 12, 12:33 AM EDT | FLASH FLOOD | 1 N Groton, NH | NORTH GROTON ROAD CLOSED AT ORCHARD HILL ROAD AND SPECTACLE POND ROAD DUE TO WATER OVER THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 3.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369
WGUS51 KGYX 120327
FFWGYX
NHC009-120930-
/O.NEW.KGYX.FF.W.0002.190712T0327Z-190712T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
1127 PM EDT Thu Jul 11 2019
The National Weather Service in Gray Maine has issued a
* Flash Flood Warning for...
Southern Grafton County in northern New Hampshire...
* Until 530 AM EDT Friday.
* At 1126 PM EDT, local law enforcement reported flash flooding from
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding has already occurred and additional
rainfall and flash flooding is expected.
* Some locations that will experience flooding include...
Plymouth, Grafton, Hanover, Enfield, Canaan, Holderness, Groton,
Woodstock, Lyme, Hebron, Dorchester, Ellsworth, Rumney, Orange,
Campton, Thornton, Wentworth, Waterville Valley and Livermore.
This includes Interstate 93 between mile markers 80 and 95.
This also includes...Rumney Rocks, Stinson Mountain, Mount Tecumseh,
Welch Mountain, and Dickey Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4403 7155 4380 7158 4354 7205 4354 7207
4355 7207 4353 7209 4373 7212
$$
Legro1 follow-up statement
289
WGUS71 KGYX 120815
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
415 AM EDT Fri Jul 12 2019
NHC009-120823-
/O.CAN.KGYX.FF.W.0002.000000T0000Z-190712T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grafton NH-
415 AM EDT Fri Jul 12 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN GRAFTON COUNTY IS
CANCELLED...
Flood waters continue to recede and heavy rainfall is no longer a
significant threat. Please continue to heed any remaining road
closures.
LAT...LON 4403 7155 4380 7158 4354 7205 4354 7207
4355 7207 4353 7209 4373 7212
$$
LegroWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 8:39 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 11, 8:39 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Gray ME 839 PM EDT Thu Jul 11 2019 .SYNOPSIS... A cold front will slowly approach from the west tonight and will take through Friday night to push east of the area. A narrow ridge of high pressure will build in from the west on Saturday. A moisture starved cold front will drop south through the region Saturday night. High pressure will build in from the west Sunday through Monday. High pressure will crest over the region Monday night and will shift offshore south of New England on Tuesday. A weak frontal boundary will sag south out of Canada Tuesday night and will wash out over the area on Wednesday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 830 PM...For the most part precip/convection not too heavy this evening, however one notable exception is cluster of TSRA over srn Graft county, which is producing 1-1.5" hour rainfall rates over the same that got another TSRA earlier today with similar rainfall, so issued flood advisory for this area. However, based on meso models, this cluster should weaken as it moves NE, with another round clipping SE zones after midnight. Convective line line to the west will weaken significantly as it moves into wrn New England. Otherwise it will be mild and humid night with fog in many spots, but not looking like any widespread dense fog, as low levels show some weak mixing in the onshore flow. Lows will generally be in the 60s. Weak warm front lifting into southwest zones early this afternoon currently producing a line of heavy showers pushing through southern New Hampshire and will be entering southwest Maine over the next several hours. Marine layer is becoming firmly entrenched across coastal and southern interior sections of Maine and New Hampshire and should inhibit any thunderstorm activity in these areas. Farther west...better instability will be developing in the Connecticut Valley and western New England through the evening hours and thunderstorm activity will be most likely in these areas through early evening. Not looking for anything severe but PWATs pushing into the 1.5 to 2.0 inch range will result in locally heavy downpours. Low temperatures will range through the 60s. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Cold front will be over the Connecticut Valley Friday morning will make little eastward progress during the day. Although onshore flow will be weakening expect a fair amount of low level moisture to hang around for much of the day holding down heating and CAPES. Expect best chance of afternoon thunderstorms in northern and western zones where marine layer will be limited. Elsewhere expect showers and some embedded thunderstorms through the day with heavy rainfall likely in heavier cells. High temperatures will range through the 70s in cooler eastern zones and upper 70s to mid 80s in the west. Showers and thunderstorms will wind down Friday evening as the front slowly pushes east of the forecast area overnight. Looking for at least partial clearing with areas of fog after midnight. Lows will range from the mid 50s to mid 60s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Saturday expect sunny to mostly sunny skies as westerly winds usher in drier air behind the departing frontal system. During the morning hours, fog is likely where rain fell Friday night with very light surface winds in place. Winds back during the day, and this combined with 850mb temperatures peaking around 16-17 degrees C, will help to boost temperatures into the lower 80s across the the north to near 90 over portions of southern NH and southwest ME ahead of the next trough. Weak surface convergence along a surface trough just inland and a weak sea breeze will allow for a another corridor of mid 80s south of the foothills and extending into eastern Maine. The trough arrives late, and this combined with orographic lift will result in showers over the mountains and foothills Saturday night into Sunday morning. A period of dry weather follows Sunday night through Tuesday. Temperatures will moderate slightly with highs in the 70s across the mountains and in the mid 80s to the south. We will still see a few upper 80s Sunday and Monday, but the areal extent of warmer temperatures will shrink each day. Warmth returns Tuesday however as 16-18 degree C 850mb temps arrive from the west, coincident with ridging cresting across the region from the surface up through 500mb. Wednesday will be extremely warm as a warm front lifts through the area and we stay in the warm sector during the day. A cold front begins to move south through the area and will focus showers and thunderstorms Wednesday through Thursday, with muggy conditions expected. The 11/12Z European has the remnants of tropical storm Barry meandering out of the Ohio Valley and off the Atlantic Coast next Thursday night, possibly eventually passing close to the Gulf of Maine. The warm air advection from the system would help increase temperatures, but the amount of cloud cover and any precipitation would serve to dampen them. We will continue to watch what happens with this system as post-tropical systems are notoriously hard to forecast. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... Short Term...widespread IFR/LIFR ceilings/vsby in southern and coastal zones tonight and Friday. Becoming VFR Friday night. Long Term...VFR conditions will be predominant through the weekend and into next week. There may be some light showers for KHIE Saturday afternoon through Sunday, but ceilings should remain VFR. && .MARINE... Short Term...A few gusts to 25 kts possible for a brief period this evening in southwest waters but will not be issuing any flags attm. Winds will remain generally light through Friday. Long Term...Westerly winds develop over the waters for the weekend with some wind gusts in the 15-20 kt range Sunday night as a trough moves through. High pressure builds in thereafter through Tuesday. && .EQUIPMENT... The Concord, NH ASOS remains out of service. It is unknown when parts will be available to fix the system. During the outage, TAFs will continue to be issued for Concord without amendments scheduled. Climate data for Concord will also be affected, although backup sources may be used to fill in data after the fact. The Sugarloaf NWR transmitter is expected to go off the air at any time. This will be an extended outage as the tower which was severely damaged in a winter storm is rebuilt. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Cempa/Sinsabaugh SHORT TERM... LONG TERM... AVIATION... MARINE... EQUIPMENT...
Hazardous weather outlook, Jul 11, 3:22 PM EDT, 8 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 322 PM EDT Thu Jul 11 2019 MEZ007>009-012>014-019>028-NHZ001-002-014-121930- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Cumberland-Androscoggin- Kennebec-Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc- Lincoln-Knox-Coastal Waldo-Northern Coos-Southern Coos- Coastal Rockingham- 322 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Dense fog is likely tonight and into Friday morning for portions of central and southern Maine. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cold front moving into the area will trigger thunderstorms Friday. An isolated severe thunderstorm cannot be ruled out. Hot and humid weather is expected to build into the Northeast next week. By the middle to later part of next week heat index values above 95 degrees will be increasingly likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018-NHZ003>013-015-121930- Interior York-Northern Grafton-Northern Carroll-Southern Grafton- Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 322 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Very heavy rainfall is possible over southern and western New Hampshire this evening. Dense fog is likely tonight and into Friday morning for portions of central and southern New Hampshire. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cold front moving into the area will trigger thunderstorms Friday. An isolated severe thunderstorm cannot be ruled out. Hot and humid weather is expected to build into the Northeast next week. By the middle to later part of next week heat index values above 95 degrees will be increasingly likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-121930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 322 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Dense fog is likely for the bays and outer waters tonight into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 11, 10:26 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1026 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM FLASH FLOOD 2 WNW GROTON 43.71N 71.87W
07/11/2019 GRAFTON NH BROADCAST MEDIA
RESIDENTS EVACUATED FROM HOME ON SCULPTURED ROCKS ROAD.
DELAYED REPORT.
&&
EVENT NUMBER GYX1903757
LEGROLocal storm report, Jul 11, 10:27 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1027 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM FLASH FLOOD 2 SSE RUMNEY 43.78N 71.79W
07/11/2019 GRAFTON NH BROADCAST MEDIA
EVACUATIONS FROM RIVERBROOK CAMPGROUND DUE TO RAPIDLY
RISING WATER. DELAYED REPORT.
&&
EVENT NUMBER GYX1903758
LEGROLocal storm report, Jul 11, 10:28 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1028 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD GROTON 43.70N 71.83W
07/11/2019 GRAFTON NH LAW ENFORCEMENT
GROTON ROAD CLOSED DUE TO FEET OF WATER OVER ROADWAY.
&&
EVENT NUMBER GYX1903759
LEGROLocal storm report, Jul 11, 10:56 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1056 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD RUMNEY 43.81N 71.81W
07/11/2019 GRAFTON NH SHERIFF OFFICE
NUMEROUS ROADS WASHED OUT
&&
EVENT NUMBER GYX1903760
CKLocal storm report, Jul 11, 10:57 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1057 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM FLASH FLOOD GROTON 43.70N 71.84W
07/11/2019 GRAFTON NH SHERIFF OFFICE
NUMEROUS ROADS WASHED OUT
&&
EVENT NUMBER GYX1903761
CKLocal storm report, Jul 11, 11:01 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1101 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM FLASH FLOOD HEBRON 43.69N 71.81W
07/11/2019 GRAFTON NH SHERIFF OFFICE
NUMEROUS ROADS WASHED OUT
&&
EVENT NUMBER GYX1903762
CKThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:22 PM EDT | Areal Flood Advisory | GYX | Carroll, Grafton | 113 min |
| Jul 11, 9:32 PM EDT | Flash Flood Warning | GYX | Grafton | 118 min |
| Jul 12, 6:43 PM EDT | Special Weather Statement | GYX | Strafford | 47 min |
| Jul 12, 7:37 PM EDT | Special Weather Statement | GYX | Rockingham, Strafford | 38 min |
Nearby
Flash Flood Warnings in New Hampshire, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.